RANTS AND RAVES

Trusting Depotrust?

Friday, June 21, 2013

More than a week of no blog entry & I have no excuse but having to fight lethargy for the past days. Every morning feels like a struggle to get out of pantulog clothes & resist the urge to lounge around all day. Good thing I have an energetic little munchkin who doesn't stop bugging me until we get out of bed to go get his breakfast. It must be the weather, what with the PMS-y flip-flopping between sunny & rainy days. It's either that, or my recent shot of contraceptive is getting to me.


I had discussed with my OB several times after I gave birth that our decision to use artificial contraception was firm. We wanted to focus on Joaquin for a little while & get our bearings back before trying to conceive again. I had previously been on the pill, which I mostly really used for the effects it had on my weight (I used to be underweight) & my skin. However, it was out of the question under these circumstances since I'm still breastfeeding and I was told estrogen pills would disrupt my milk supply. I was then given Cerazette, a progesterone-only pill. It became apparent though that I was bad with remembering when to take it, so I kinda didn't trust myself in that department especially because I had a crazy schedule on a day-to-day basis. My doctor then prescribed an injectable called Depotrust - which was surprisingly cheap & available in your regular local pharmacies - and obliged to taking the shot on the 3rd day of my period. And then lo & behold, I go and read negative feedback about it!

I do understand that since Depotrust works with hormones, the effects vary widely for each individual.
This injectable generally works by stopping ovulation, thinning the cervical lining, and thickening the cervical mucus. As a result, the combination if these actions prevents pregnancy. My OB did warn me that I should expect some spotting as I won't get my period until I stop with the injections. What bothered me was, reading several feedbacks on women having light to heavy bleeding for days or even months, constant back aches and horrific migraines. Minor reported effects included mood swings & weight gain. My initial reaction upon reading one forum post was " WTH would you let yourself heavily bleed for 2 straight months without checking with a doctor?!"So yea, I stumbled upon some ridiculous recounting of extreme side effects that made me paranoid for some time.

On the flip side, I trust my OB completely & she recommended this without any exaggerated cautions as my best option while I'm nursing, firmly reiterating that side effects are on a case to case basis. I haven't had any of the explicit side effects I read about, except for the actual injection site hurting for a good 48 hours...hehe. I do believe though, that finding out about others' experiences surely readied me & helped me set my expectations. Now I'm just hyper vigilant on my diet to avoid gaining weight too much & hyper aware of any abrupt mood changes. Personally, I think you could totally avoid suffering
under these side effects and not use minor changes like these as excuses for a complete physical, mental or emotional meltdown. In any case, you should never hesitate to consult any apprehensions you have with your OB. However, if you'd still want a second opinion, please check with another medical professional and don't just rely on heresays, forums or speculations.


Please note that this entry is simply meant to account personal preference & experience. In no way should this be taken as expert opinion or advice, recommendation, or imposition. Do consult your healthcare provider for accurate information on birth control options. 




You Might Also Like

0 comments

SUBSCRIBE

Like us on Facebook